# SDR CA050830001

- Difficulty date: August 26, 2005
- Submitted: October 3, 2005
- Operation: General aviation
- Make and model: Gruman FIRECAT
- Aircraft time: 7,230 hours
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Location: Nr 2
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: E

## Discrepancy

(CAN) DURING CRUISE ON FLIGHT, THE AIRCRAFT WAS APPROXIMATELY 90 MILES FROM BASE WHEN THE NR 2 ENGINE BEGAN BACKFIRING AND RUNNING ROUGH.  THE ENGINE WAS SHUT DOWN AND THE PROPELLER WAS FEATHERED.  THE AIRCRAFT RETURNED TO BASE AND LANDED UNEVENTFULLY.  MAINTENANCE CREW FOUND METAL IN THE MAIN OIL SCREEN DURING INVESTIGATION.  THE ENGINE WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
